Addiction: Substance Abuse Community
Dehydration
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dehydration

I have noticed that all the successfull detoxed folks here that talk about nutrition and hydration durring detox.

I am not at this point choosing to detox.  I have significantly tapered to a dose that manages "most" of my severe pain as some day I hope to not need it.

However, over the last month I have been extremely ill.  I have been in the hospital 3 times.  I have had; staff infection, strep throat, pneumonia, then the flu.  I got hit one right after the other.  I managed to dehydrate only 6 hours into the flu, it was a violent one!

Anyway, I wanted to post and let you all know that dehydration is a severe thing.  You must take it seriously.  I dehydrated so badly that they couldn't get an IV going to even help me.  It took 15 times, 3 hours and eventually a specialist that novacained my arm to get deep enough to get a funtioning vein.

When I left my house my hands and arms were blue.  As was my mouth, nose, and feet.  I didn't understand because I could breathe fine.  It turns out as with hypothermia, if you get dehydrated your body will shut down non necessarry functions and parts!  My intestins felt like they were turning inside out, honestly no exaggeration, I was in sooooo much pain I cried and begged prayers to God!

So, I say this not to scare you, but to let you know just how serious dehydration is.

This is not a good reason to still use, it is just a reason to stay on top of your health in the best way you can durring your recovering.

Peace
Gogeyi
Related Discussions
4 Comments Post a Comment
Blank
Avatar_n_tn
Today is my 3rd day going cold turkey from Vic - I wish I had the strength to tapper off and reading some of the forums people have had sucess in doing so.  I REALLY want to encourage you to be done with this stuff - for "me" I want to suffer through this to ensure I NEVER go back not matter what!  And you are so very right, it is extremely important to hydrate - I just started having diarrah today and for me it extremely painful due to me getting on the Vics to begin with due to bowel surgery -  I did take the advice on the forum and I did take a XanX today which has helped take the edge of somewhat and I will take OTC stuff for the pain - I wish you the strength and mind set of saying:  Enough is Enough, I'm over this, I got myself into this mess and I will get myself out, that I understand I will be in pure hell for the next 5 days but it will be worth every horrible minute - What's 5 days in exchange for the rest of your life - it's a small price to pay - Trust me - YOU CAN DO IT!!!!
Blank
Avatar_f_tn
I hear ya and appreciate it.  The Doc and I have decided together that my health is to "iffy" to try to quit right now.  I'm having to fight my way out of all the illnesses first before my body is safe to handle it.  

Just 2 days ago,  I helped a good friend with her sisters wedding.  Realized I had not had good liquid all day and had not gone to the bathroom in over 14 hours.  Then I realized that my fingers were blue again.  NOT GOOD.  I pounded the gatoraid and final peed, but it was brown from dehydration.  

So you see, at this point, one 'bout of diahrrea will do damage.  

In the mean time, I am tapering.  Just enough to make me jumpy, and not sleep well (which I HATE)!  But I can't have my body loosing fluids right now.

I do hope you start feeling well soon.

Peace,
Gogeyi
Blank
357326_tn?1198723371
Its great that you can tapper, I know I could not I tried and tried but it never worked for me. I have spoke to friends who said it never worked for them either. What is the cause of you being so sick.
Blank
Avatar_f_tn
I have a compromised immune system of unknown origin.  It is not AIDS (THANKS TO GOD my ex-was a get around)!

They have tested for MS, Lupus, etc.   At the moment they are calling it fibromyalgia because there is nothing else to figure at this point.

In fact, I'm getting sick again right now.  I feel it comming.  I get weak, then my lungs tighten, then who knows what....

I want to be in controll so bad.  I have lost my job from this.  I am retraining, but have gotten so bad that even home retraining is on hold.  

Everything has gone to hell in a basket!  I think that is why I don't want to take the meds any more.  At least there is controll there, ya know what I mean?

I totaled up all my days usage normally.  I use oxyCODONE, which is the percocet without Tylenol that very often is confused by oxyCONTIN.  The second being increased in severity by lots!   Know this so no one is confused into it's use.  It was origionally posted to the MD community that oxyCONTIN was NOT as addictive as the other opiates.

Anyway, back to my usage, I use oxycodone the true percocet without Tylenol.  I am supposed to take two 5 mg tabs every 4 hours.  I used to take three 5 mg tabs every 4 hours.  Now I'm down to ONE 5 mg tabs with my goal of space in between being 12 hours.  That is not going well.  I'm managing to take 5 mg tab every 7-8 hours instead.  So, essentially, in the last 2 weeks I have gone from 40mg per day to 15 mg max daily.  The numbers do not look astounding, but I am also bi-polar.  I do NOT ever want to hit suicidal again and I came darn close when they did a trial of Demoral on me.  I said NO more as soon as I figured out what was causing the malfunction.

I know that I'm addicted cause it is all I think about right now.  There once was a question in my mind because the doc so carfully told me how I would not be an "addict" my body would be dependent.  IT SURE IS!!!!  

I don't know how you all count the days.   I count the hours right now.  To top it off, my nebulizer for my lungs makes me even more jumpy.

I'm right on the cusp of making a decision.  I know I can refill on Thursday, or Friday.  I have given some of mine to a friend, I KNOW that was wrong and he and I have discussed it, that it will NOT happen anymore!  However, it has cut me short on my script.  I will be out on Wed, or Thurs.  I do not want to full throttle detox, I want to lower it more.  I already cant stand this feeling, maybe I did it too quick, but I had to.

Anyway,  Thanks for askin.  I'm gonna go fall apart now....

Gogeyi
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia